Can anyone advise me regarding thyroid panel results please. Should I reduce down a little due to anxiety and further weight loss?

Hi all. Ive just received my results from Blue Horizon. Any advice welcome.

TSH 0.203 - range( 0.270-4.200); freeT4 - 20.02 - range ( 12-22); Free T3 - 4.6- range ( 3.1-6.8).

I am taking Levo 75/ 100 alternate days. Report says TSH low but all others within range. Im a bit confused as to whether or not to reduce thyroxin to 75mcgms as I am still losing weight with anxiety +. My last results on the 3rd of April were TSH 1.380 range ( 0.270- 4.270 ); freeT4 15.28 ( range 12-22 ); free T3 2.7 range ( 3.1-6.8 ). It seems to me that I am taking a little too much thyroxin and the fact that I have anxiety and weight loss which is still decreasing. Any suggestions about reducing dosage would be appreciated, as bloods indicate? Many thanks. Lynne.

Last edited by

13 Replies

  • Did you feel better on a lower dose? You could try reducing your dose very slightly and see if it helps. Maybe 75mcg daily.

    Anxiety symptoms could also be caused by low iron and ferritin so it's a good idea to get these tests. Your t3 is quite low in range so I don't think you are over medicated but each of us is different so a small reduction may be worth a try.

    Above all, do not ignore these symptoms. It is a good idea to discuss them with your doctor in case there is some other, non thyroid cause. It is all too easy to assume it is thyroid related. It probably is but it's good to keep an open mind :)

    Carolyn x

  • The report says that my TSH is very low. Whether I am too low or too high, I have always had a mixture of symptoms. Cant rely on them 100%. I have lost 21lb since january and weight loss like this has never happened before. My pulse is 82 and BP 138 / 82 so nothing seems abnormal there. I was better on 75 for a few months and then went too low so went back up to 100; went too high and suggested to gp about taking 75/100 alternate days. I wrote a post on the forum a few weeks ago explaining what happened to me after taking quetiapin last October.-Total physical and mental crash - very scary. Pulse was 46, extreme depression and fatigue, and was freezing cold. Temp was 35.5. Was in bed for about 10 days, was too ill to go to Gp. Finally got there and had Tsh checked which was 0.07. No T4 or T3 as dont do these any more. I ve had a VitB12 panel done with parietal cell antibodies, homocysteine, iron, follate holo transcobalomin etc and waiting for results to come through, due to Vit 12 type symptoms. Ie sore, red swollen tongue, pins and needles in some fingers and toes. I have Graves so wanted to eliminate P.A. Also have GERD. Been taking Lanzoprazole for years. I do think there is something else going on, especially with this amount of weight loss. Lynne

  • I really do feel it is a good idea to investigate other things too but perhaps try a small reduction. Given your history of illness I wonder if your adrenals have been affected too.

    You mentioned GERD. Your medication for that can cause a magnesium deficiency so this needs to be checked too.

    Sorry you are so poorly at the moment :(

    Carolyn x

  • Ty caroline. I am taking magnesium 266mg with zinc 10mg and selenium 50ug daily. Stopped the lanzoprazole and now taking betaine hydrochloride 325mg with pepsin 59mg up to 3 a day. Have been taking these now for about 4 weeks.

  • to me your bloods are fine

    ? is do you need to loose weight and how do you feel apart from anxiety which tends to be a hypo symptom

  • Hi really fed up. Ive lost 21lb since the quetiapine allergy since January. Awaiting Vit B12 results at the moment as mentioned in above post to caroline. I get anxiety symptoms whether I am high or low. My pulse is the only clue with me. Its 82 at the moment. Lynne

  • I am super anxious whether tsh suppressed or elevated, so don't get hung up on reducing.

  • TY bluedaffodil. You re right. What have I got to lose by doing an experiment by reducing down to 75mcgms. It wont kill me! If I start feeling less anxiety and the heat intollerance becomes less , then I will know. WHY I am EVEN stressing over doing this little experiment is ridiculous! I am starting to see how obsessional I am getting over a little thing like this! I can always go back to 75/100 if it doesn't make me feel better! TY blue daffodil.lynne x

  • I Think that rather than going to 75, i will do 2 days of 75 then 1 day of 100 and see if this small adjustment will get it just right.

  • Hi Nezzykins,

    I wonder if you have a conversion problem? I hope someone else might comment on this as I am not an authority but your FT4 level is high compared to your FT3 level which suggests to me a conversion problem? I hope one of our friends with a bit more knowledge than myself might share their thoughts on this.........

  • Hi joesmun. Im beggining to feel like a hypochondriac! If it is a conversion problem, I hope that someone can point me in the right direction. I just never feel right these days. Im waiting for a vit b12 panel from BH to come through as im wondering if there is another autoimmune problem going on. P.A. is strongly linked to Graves. Thanks for your reply. Lynne x

  • You mustn't feel like a hypochondriac!! these things are complex.....if they were easy we wouldn't need fabulous forums like this! Might I suggest you post another question and rephrase it showing your FT's and asking if you think their might be a conversion problem? More people might see it. :)


  • Thanks joesmun. I will do that but I think I will wait until I get my b12 panel back first just in case there are any answers there. The turn around time is 2-3 weeks and hopefully before. I had them done 1 week ago, so not long to wait now. Im just so frustrated by not knowing whats going on. Like everyone else here, I just want to get on with my life. Thanks for your time to answer my post. Lynne x

You may also like...